Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 104, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 9, 2020, 9:54 PM PST. It took effect at Dec 9, 2020, 10:00 PM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2020, 9:54 PM PST (05:54 UTC)
- In effect from
- Dec 9, 2020, 10:00 PM PST
- Expired
- Dec 10, 2020, 9:00 PM PST
- In force
- 23 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
148 WHUS76 KEKA 100554 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 954 PM PST Wed Dec 9 2020 PZZ470-101400- /O.EXP.KEKA.GL.W.0031.000000T0000Z-201210T0600Z/ /O.NEW.KEKA.SC.Y.0104.201210T0600Z-201211T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 954 PM PST Wed Dec 9 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY... ...GALE WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 13 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-101400- /O.EXP.KEKA.GL.W.0031.000000T0000Z-201210T0600Z/ /O.NEW.KEKA.SC.Y.0104.201210T0600Z-201211T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 954 PM PST Wed Dec 9 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY... ...GALE WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 14 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-101400- /O.CON.KEKA.SC.Y.0103.000000T0000Z-201210T1800Z/ Pt St George to Cape Mendocino out 10 nm- 954 PM PST Wed Dec 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-101400- /O.CON.KEKA.SC.Y.0103.000000T0000Z-201211T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 954 PM PST Wed Dec 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 12 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 10 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
778 WHUS76 KEKA 101019 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 219 AM PST Thu Dec 10 2020 PZZ450-101700- /O.EXT.KEKA.SC.Y.0103.000000T0000Z-201210T1700Z/ Pt St George to Cape Mendocino out 10 nm- 219 AM PST Thu Dec 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...North winds 5 to 15 kt and seas 8 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-475-101830- /O.CON.KEKA.SC.Y.0104.000000T0000Z-201211T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 219 AM PST Thu Dec 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-101830- /O.CON.KEKA.SC.Y.0103.000000T0000Z-201211T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 219 AM PST Thu Dec 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 10 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
584 WHUS76 KEKA 101706 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 906 AM PST Thu Dec 10 2020 PZZ450-101815- /O.EXP.KEKA.SC.Y.0103.000000T0000Z-201210T1700Z/ Pt St George to Cape Mendocino out 10 nm- 906 AM PST Thu Dec 10 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ470-475-110115- /O.CON.KEKA.SC.Y.0104.000000T0000Z-201211T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 906 AM PST Thu Dec 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM FRIDAY... * WHAT...NW winds 10 to 20 kt with gusts to 30 kt and seas 8 to 10 feet. * WHERE...Pt St George to Pt Arena out 10 to 60 nm. * WHEN...Until 3 AM Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ455-110115- /O.CON.KEKA.SC.Y.0103.000000T0000Z-201211T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 906 AM PST Thu Dec 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts to 30 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 10 PM this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
709 WHUS76 KEKA 102253 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 253 PM PST Thu Dec 10 2020 PZZ470-110000- /O.CAN.KEKA.SC.Y.0104.000000T0000Z-201211T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 253 PM PST Thu Dec 10 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ475-110500- /O.EXT.KEKA.SC.Y.0104.000000T0000Z-201211T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 253 PM PST Thu Dec 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM THIS EVENING... * WHAT...Northwest winds 10 to 15 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ455-110500- /O.EXT.KEKA.SC.Y.0103.000000T0000Z-201211T0500Z/ Cape Mendocino to Pt Arena out 10 nm- 253 PM PST Thu Dec 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM THIS EVENING... * WHAT...Northwest winds 10 to 15 kt and seas 7 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
993 WHUS76 KEKA 110455 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 855 PM PST Thu Dec 10 2020 PZZ475-111300- /O.EXP.KEKA.SC.Y.0104.000000T0000Z-201211T0500Z/ /O.NEW.KEKA.SC.Y.0105.201212T0000Z-201212T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 855 PM PST Thu Dec 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 3 AM PST SATURDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... * WHAT...South winds increasing to around 15 to 25 kt with gusts up to around 30 kt and seas 7 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 4 PM Friday to 3 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-110600- /O.EXP.KEKA.SC.Y.0103.000000T0000Z-201211T0500Z/ Cape Mendocino to Pt Arena out 10 nm- 855 PM PST Thu Dec 10 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... $$ PZZ450-111300- /O.NEW.KEKA.SC.Y.0105.201212T0000Z-201212T1100Z/ Pt St George to Cape Mendocino out 10 nm- 855 PM PST Thu Dec 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 3 AM PST SATURDAY... * WHAT...South winds increasing to around 15 to 20 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 4 PM Friday to 3 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-111300- /O.NEW.KEKA.SC.Y.0105.201211T2100Z-201212T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 855 PM PST Thu Dec 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 3 AM PST SATURDAY... * WHAT...South winds increasing to around 20 to 30 kt with gusts up to 35 kt and seas 8 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 1 PM Friday to 3 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 9, 2:49 PM PST, 7 hours 5 minutes earlier.
Area forecast discussion, Dec 9, 2:49 PM PST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
249 PM PST Wed Dec 9 2020
.SYNOPSIS...Another round of light rain is forecast to occur
Thursday afternoon and evening over Del Norte and Humboldt
Counties. Thereafter, a series of fronts will promote widespread
moderate rainfall during the weekend...possibly extending into
early next week.
&&
.DISCUSSION...Low level haze continues to plague some of the
coastal areas today with variable cloudiness as well. A gradual
decrease of these clouds occurs tonight leaving some decent radiational
cooling and ultimately some cool morning temperatures across both
the interior valleys and coastal plain as well as frost and fog
development. An upper level shortwave impulse is forecast to move
east across the region during Thursday afternoon and evening, and
will support another round of light rain over Del Norte and
Humboldt Counties. Model guidance then shows upper heights rising
on Friday downstream from a frontal wave located over the Gulf of
Alaska and NERN PAC. A warm front associated with that wave is
forecast to reach NWRN CA Friday evening/night, followed by a cold
frontal passage Saturday afternoon/evening. Westerly moisture
transport will increase in the wake of the warm front and ahead of
the cold front, which will favor widespread moderate rainfall
over NWRN CA. After Saturday, post cold-frontal shower activity is
forecast to occur across the region during Sunday. The total
amount of rainfall expected will range from 1-3 inches with higher
amounts along the coastal mountain ranges. This will be a
beneficial rain for the region and not expected to bring any
significantly negative impacts. River and creek rises will ensue
but flooding is not expected. Some urban small stream and ponding
is certainly possible along with slippery roads. Thereafter,
additional episodes of rain appear probable during early to middle
portions of next week, but timing and rainfall magnitudes are
uncertain at this time due to increasing multi model inconsistency.
&&
.MARINE...Low end gales and steep wind driven waves will persist
over the outer waters this evening. Northerly winds inside 10NM
should remain sub-gale, through a few wind prone spots like downwind
of Cape Mendo may have gusts to 35kt. Otherwise, winds will taper
off later tonight. Another surge of N-NW wind is expected after the
passage of shortwave trough Thu afternoon and evening with
corresponding increases in short period waves. The strongest winds
with this second surge looks to remain over the outer waters and
perhaps over the southern inner waters by early evening. The other
hazard driving headlines is the decaying west-northwest swell. Wave
guidance continues to indicate subsiding heights tonight, eventually
falling under 10 feet by early Thursday morning. The models have
been too fast with swell decay so will keep the advisory going
longer to account for this slower trend. Southerly winds will start
to develop on Friday and increase Fri night, with bouts of mostly
light to moderate southerlies through the weekend. There are
indications of potential gale force winds, however the timing and
duration are highly uncertain at this point to headline in the
forecast. Steep wave generation in combinations another short to mid
swell may be sufficient to warrant advisories this weekend. Wave
model guidance has a mid period swell building later in the weekend
into early next week, with periods around 14 to 16 seconds and
height from 14 to 18 feet. The GFS wind fields have been quite
erratic and variable, so uncertainty with the wave forecast remains
too high at this point for additional highlights.
&&
.AVIATION...Once again haze and mist has been creating MVFR vsby
obscurations at KACV and KCEC. Northerlies this afternoon should
help to mix out the haze and mist, however with lighter winds by mid
evening, MVFR vsbys will likely return. Light offshore flow after
08z tonight should help to scour out the low level humidity and
improve vsbys. The haze and mist may return on Thu as winds turn
light onshore again. Interior valleys will likely have fog and low
clouds later tonight, however KUKI should remain VFR. Northwesterly
winds aloft will increase through the day over KUKI, bringing a low
risk for low level wind shear and perhaps gusty surface winds.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 10 PM PST Thursday for PZZ450-455.
Gale Warning until 10 PM PST this evening for PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Dec 9, 2:00 PM PST, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 200 PM PST Wed Dec 9 2020 CAZ101>115-102200- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 200 PM PST Wed Dec 9 2020 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 1:45 PM PST | Winter Weather Advisory | EKA | 35 hr |
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.